MAUDE Adverse Event Report: K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90133
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tips of two pyrenees constrained cervical drivers were stripped intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report captures the first of the two drivers.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection was performed and confirmed tip fracture.Rotational deformation is observed just proximal to the fracture.The deformation is highly angulated, indicating higher than normal torque was applied to the driver during tightening.Higher than normal deformation observed in the second returned device also indicates excessive torque was applied.Device and complaint history records were reviewed for this lot number, no relevant manufacturing issues or similar complaints were identified.It was reported that the event occurred during final tightening, excessive force was not applied, and bone quality of patient was normal.The most likely cause of the reported event was determined to be multifactorial.The main contributing factor was determined to be normal wear due to be the high volume of usage of this instrument.An additional contributing factor is most likely the technique of multiple attempts of torqueing the screws during final tightening.Although this technique is not contraindicated, it increases the number of times torsional stress is applied to the driver and may cause device to fatigue more rapidly than normal.

Brand Name
NON-TAPERED TORQUE DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13206338
Report Number3004774118-2022-00012
Device Sequence Number4651248
Product Code LXH
UDI-Device Identifier10888857030244
UDI-Public10888857030244
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90133
Device Lot NumberHNGJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale